Alert archive / Oregon / Wind Advisories in 2007
Wind Advisory 6, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Oct 9, 2007, 8:10 PM PDT for Klamath County, Lake County, Oregon; Modoc County, California. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2007, 8:10 PM PDT (03:10 UTC)
- Expired
- Oct 9, 2007, 11:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 151 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 3.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3477 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 100310 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 810 PM PDT TUE OCT 9 2007 ...GUSTY WINDS EXPECTED TO CONTINUE THROUGH LATE THIS EVENING... .THE COLD FRONT THAT IS PUSHING INTO THE AREA HAS SLOWED. THIS WILL CAUSE GUSTY STRONG WINDS TO CONTINUE ACROSS PORTIONS OF KLAMATH COUNTY AS WELL AS LAKE AND MODOC COUNTIES THROUGH LATE THIS EVENING. CAZ085-ORZ030-031-100600- /O.EXP.KMFR.WI.Y.0005.000000T0000Z-071010T0300Z/ /O.NEW.KMFR.WI.Y.0006.071010T0310Z-071010T0600Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTURAS...BEATTY...BLY...CHEMULT... CRESCENT...GILCHRIST...SPRAGUE RIVER...LAKEVIEW 810 PM PDT TUE OCT 9 2007 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS EXTENDED THE WIND ADVISORY...WHICH IS NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING. WINDS WILL CONTINUE TO BE MODERATE TO STRONG THIS EVENING...WITH SUSTAINED WINDS OF 25 TO 35 MPH EXPECTED. WIND GUSTS OF 35 TO 55 MPH ARE EXPECTED TO CONTINUE AHEAD OF THE COLD FRONT THIS EVENING BEFORE DIMINISHING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 TO 35 MPH AND/OR GUSTS IN EXCESS OF 45 MPH AND LESS THAN 57 MPH ARE EXPECTED FOR ONE HOUR OR MORE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ081>084-ORZ024-026-029-100415- /O.EXP.KMFR.WI.Y.0005.000000T0000Z-071010T0300Z/ CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- KLAMATH BASIN- INCLUDING THE CITIES OF...YREKA...WEED...MOUNT SHASTA... DUNSMUIR...MCCLOUD...TENNANT...TULELAKE...DORRIS...GRANTS PASS... MEDFORD...ASHLAND...ALTAMONT...KLAMATH FALLS 810 PM PDT TUE OCT 9 2007 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA AND WILL CONTINUE TO DIMINISH AS RAIN MOVES THROUGH THE AREA TONIGHT. $$ BTL
3 follow-up statements
000 WWUS76 KMFR 100312 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 812 PM PDT TUE OCT 9 2007 ...GUSTY WINDS EXPECTED TO CONTINUE THROUGH LATE THIS EVENING... .THE COLD FRONT THAT IS PUSHING INTO THE AREA HAS SLOWED. THIS WILL CAUSE GUSTY STRONG WINDS TO CONTINUE ACROSS PORTIONS OF KLAMATH COUNTY AS WELL AS LAKE AND MODOC COUNTIES THROUGH LATE THIS EVENING. CAZ085-ORZ030-031-100515- /O.CON.KMFR.WI.Y.0006.000000T0000Z-071010T0600Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTURAS...BEATTY...BLY...CHEMULT... CRESCENT...GILCHRIST...SPRAGUE RIVER...LAKEVIEW 812 PM PDT TUE OCT 9 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. WINDS WILL CONTINUE TO BE MODERATE TO STRONG THIS EVENING...WITH SUSTAINED WINDS OF 25 TO 35 MPH EXPECTED. WIND GUSTS OF 35 TO 55 MPH ARE EXPECTED TO CONTINUE AHEAD OF THE COLD FRONT THIS EVENING BEFORE DIMINISHING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 TO 35 MPH AND/OR GUSTS IN EXCESS OF 45 MPH AND LESS THAN 57 MPH ARE EXPECTED FOR ONE HOUR OR MORE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LUTZ
000 WWUS76 KMFR 100454 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 954 PM PDT TUE OCT 9 2007 ...GUSTY WINDS EXPECTED TO CONTINUE THROUGH LATE THIS EVENING... .THE COLD FRONT THAT IS PUSHING INTO THE AREA HAS SLOWED. THIS WILL CAUSE GUSTY STRONG WINDS TO CONTINUE ACROSS PORTIONS OF KLAMATH COUNTY AS WELL AS LAKE AND MODOC COUNTIES THROUGH LATE THIS EVENING. CAZ085-ORZ030-031-100600- /O.CON.KMFR.WI.Y.0006.000000T0000Z-071010T0600Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTURAS...BEATTY...BLY...CHEMULT... CRESCENT...GILCHRIST...SPRAGUE RIVER...LAKEVIEW 954 PM PDT TUE OCT 9 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. WINDS WILL CONTINUE TO BE MODERATE TO STRONG THIS EVENING...WITH SUSTAINED WINDS OF 25 TO 35 MPH EXPECTED. WIND GUSTS OF 35 TO 55 MPH ARE EXPECTED TO CONTINUE AHEAD OF THE COLD FRONT THIS EVENING BEFORE DIMINISHING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 TO 35 MPH AND/OR GUSTS IN EXCESS OF 45 MPH AND LESS THAN 57 MPH ARE EXPECTED FOR ONE HOUR OR MORE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KMFR 100606 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1106 PM PDT TUE OCT 9 2007 ...WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA... .ALTHOUGH BREEZY CONDITIONS WILL CONTINUE THIS EVENING WINDS WILL REMAIN BELOW ADVISORY CRITERIA. CAZ085-ORZ030-031-100715- /O.EXP.KMFR.WI.Y.0006.000000T0000Z-071010T0600Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTURAS...BEATTY...BLY...CHEMULT... CRESCENT...GILCHRIST...SPRAGUE RIVER...LAKEVIEW 1106 PM PDT TUE OCT 9 2007 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS GUST OF 35 TO 45 MPH ARE STILL POSSIBLE AT HIGHER ELEVATIONS IN LAKE COUNTY THOROUGH 3 AM WEDNESDAY MORNING. HOWEVER...THE COLD FRONT HAS WEAKENED BRINGING WINDS BELOW ADVISORY CRITERIA ACROSS THE AREA. $$ LUTZ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Oct 9, 1:58 PM PDT, 6 hours 12 minutes earlier.
Area forecast discussion, Oct 9, 1:58 PM PDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
158 PM PDT TUE OCT 9 2007
.DISCUSSION...FRONT APPROACHING COAST AT THIS TIME WITH A WAVE
MOVING UP THE FRONT JUST OFF BROOKINGS. THIS WILL INCREASE THE
COASTAL WINDS FOR THE NEXT COUPLE OF HOURS SO WILL CONTINUE THE
HIGH WIND WARNING THROUGH 6 PM. WITH THE FRONT SLOW TO MOVE INLAND
HAVE DECIDED TO EXTEND THE WIND ADVISORIES THROUGH 8 PM. ONCE THE
WAVE MOVES NORTH OF NORTH BEND...PRESSURE GRADIENTS WILL RELAX AND
SURFACE WINDS WILL COME DOWN. EXPECT THE FRONT TO CROSS OUR AREA
TONIGHT WITH SOME SHOWERS IN THE OFFING IN THE COOL AIR BEHIND THE
FRONT WEDNESDAY. NEXT WEATHER SYSTEM WILL APPROACH THE COAST
THURSDAY. THINK THE NAM OFFERS A NICE COMPROMISE BETWEEN THE GFS
AND THE ECMWF. LOW TO TRACK INTO NORTHERN CALIFORNIA TO OUR SOUTH
WITH LITTLE IN THE WAY OF WIND OR PRECIPITATION. NEXT SYSTEM OF
CONSEQUENCE SHOULD MOVE INTO OUR AREA MONDAY AND MONDAY NIGHT
QUICKLY FOLLOWED BY ANOTHER SYSTEM TUESDAY OR TUESDAY NIGHT. THUS
UNSETTLED WEATHER EXPECTED NEXT WEEK. BETWEEN LATER FRIDAY AND
SUNDAY...HIGH PRESSURE WILL BUILD ACROSS THE REGION PRODUCING MILD
AND DRY WEATHER FOR THE WEEKEND.
&&
.AVIATION...WINDY ACROSS OUR AREA THROUGH THE EVENING. COASTAL
CIGS/VSBYS BECOMING MVFR IN THE NEXT COUPLE OF HOURS AS THE COLD
FRONT MOVES ACROSS THE AREA. INLAND AREAS VFR BUT MOUNTAIN
OBSCUREMENT DEVELOPING BY MIDNIGHT...EARLIER COASTAL MOUNTAINS.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY UNTIL 8 PM PDT THIS EVENING FOR ORZ024-ORZ026-
ORZ029-ORZ030-ORZ031.
HIGH WIND WARNING UNTIL 6 PM PDT THIS AFTERNOON FOR ORZ021-
ORZ022-ORZ027-ORZ028.
CA...WIND ADVISORY UNTIL 8 PM PDT THIS EVENING FOR CAZ081-CAZ082-
CAZ083-CAZ084-CAZ085.
PACIFIC COASTAL WATERS...GALE WARNING UNTIL 5 PM PDT THIS
AFTERNOON FOR PZZ350-PZZ356-PZZ370-PZZ376. HAZARDOUS SEAS WARNING
UNTIL 11 PM PDT WEDNESDAY FOR PZZ350- PZZ356-PZZ370-PZZ376.
03/12/15Hazardous weather outlook, Oct 9, 3:47 AM PDT, 16 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 347 AM PDT TUE OCT 9 2007 PZZ350-356-370-376-101100- COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 347 AM PDT TUE OCT 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PACIFIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A STORM WARNING REMAINS IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON. SEE STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ORZ021-022-101100- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 347 AM PDT TUE OCT 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. SEE STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ORZ024>026-101100- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- 347 AM PDT TUE OCT 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON. SEE STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CAZ081>083-ORZ027-028-101100- CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- 347 AM PDT TUE OCT 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON. SEE STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CAZ084-085-ORZ029-030-101100- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- 347 AM PDT TUE OCT 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 5 PM PDT THIS AFTERNOON. SEE STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ORZ031-101100- CENTRAL AND EASTERN LAKE COUNTY- 347 AM PDT TUE OCT 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM PDT THIS AFTERNOON. SEE STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PETRUCELLI
In the hours before
Local storm report, Oct 9, 4:57 PM PDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
457 PM PDT TUE OCT 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 AM NON-TSTM WND DMG E MEDFORD 42.34N 122.85W
10/09/2007 JACKSON OR PUBLIC
PORTIONS OF A LARGE TREE REPORTED DOWN ON ROSEWOOD ST
BETWEEN 1000 AM AND 1200 PM PDT.
&&
SMITHNearby
Wind Advisories in Oregon, 2007Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.